Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48 .

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Longtime dynamics of a conductive fluid in the presence of a strong magnetic field
HTML articles powered by AMS MathViewer

by C. Bardos, C. Sulem and P.-L. Sulem PDF
Trans. Amer. Math. Soc. 305 (1988), 175-191 Request permission


We prove existence in the large of localized solutions to the MHD equations for an ideal conducting fluid subject to a strong magnetic field. We show that, for large time, the dynamics may reduce to linear Alfven waves.
  • Robert H. Kraichnan, Lagrangian-history closure approximation for turbulence, Phys. Fluids 8 (1965), 575–598. MR 192728, DOI 10.1063/1.1761271
  • U. Frisch, A. Pouquet, P. L. Sulem and M. Meneguzzi, J. Méc. Théor. Appl., Special issue on two dimensional turbulence, 1983, pp. 191-216.
  • S. Klainerman, On “almost global” solutions to quasilinear wave equations in three space dimensions, Comm. Pure Appl. Math. 36 (1983), no. 3, 325–344. MR 697468, DOI 10.1002/cpa.3160360304
  • Catherine Sulem, Quelques résultats de régularité pour les équations de la magnétohydrodynamique, C. R. Acad. Sci. Paris Sér. A-B 285 (1977), no. 5, A365–A368 (French, with English summary). MR 442517
  • Olga A. Ladyzhenskaya and Nina N. Ural’tseva, Linear and quasilinear elliptic equations, Academic Press, New York-London, 1968. Translated from the Russian by Scripta Technica, Inc; Translation editor: Leon Ehrenpreis. MR 0244627
  • C. Bardos and U. Frisch, Finite-time regularity for bounded and unbounded ideal incompressible fluids using Hölder estimates, Turbulence and Navier-Stokes equations (Proc. Conf., Univ. Paris-Sud, Orsay, 1975) Lecture Notes in Math., Vol. 565, Springer, Berlin, 1976, pp. 1–13. MR 0467034
  • Sergiu Klainerman, Global existence for nonlinear wave equations, Comm. Pure Appl. Math. 33 (1980), no. 1, 43–101. MR 544044, DOI 10.1002/cpa.3160330104
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 35Q99, 76W05
  • Retrieve articles in all journals with MSC: 35Q99, 76W05
Additional Information
  • © Copyright 1988 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 305 (1988), 175-191
  • MSC: Primary 35Q99; Secondary 76W05
  • DOI:
  • MathSciNet review: 920153